Oklahoma, 2019Flash Flooding in Oklahoma, June 6, 2019
June 6, 2019 · NWS TSA · 15 events in 5 counties and zones
Widespread showers and thunderstorms developed across eastern Oklahoma during the afternoon and evening of the 6th. Unseasonably moist air across the region resulted in locally heavy rainfall with one to four inches of rain across the area, and as much as seven inches occurring locally.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed across eastern Oklahoma during the afternoon and evening of the 6th. Unseasonably moist air across the region resulted in locally heavy rainfall with one to four inches of rain across the area, and as much as seven inches occurring locally. This heavy rainfall resulted in widespread flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 2:23 PM CST, 37 minutes earlier.
Area forecast discussion, Jun 6, 2:23 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 PM CDT Thu Jun 6 2019
.DISCUSSION...
Convection has been slowly filling in across parts of the forecast
area, ahead of upper low and focusing on low-level convergence
boundary noted in mesonet data across northeast OK into northwest
AR. Main concern this afternoon/evening will be localized
flooding, with slow moving storms capable of producing rainfall
rates exceeding 2"/hour. Not every location will experience heavy
rainfall given the scattered nature, but some spots could receive
a quick 3-4" of rain. Given the wet ground conditions, rapid onset
flash flooding will be an issue the remainder of the day.
The upper low will shift east into AR by Friday, although
wraparound moisture and daytime heating will result in scattered
showers/thunderstorms mainly along and east of Highway 75.
Precipitation chances will taper off Friday night with the loss
of heating.
A drier/cooler airmass will move into the region Sunday night into
Monday, with an extended period of below normal temperatures
expected through the remainder of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 83 65 86 / 60 50 10 0
FSM 66 83 67 86 / 60 70 20 10
MLC 64 81 65 85 / 40 40 10 0
BVO 65 83 64 85 / 60 50 10 0
FYV 64 79 63 82 / 70 70 20 20
BYV 64 78 64 82 / 70 70 30 20
MKO 65 81 65 85 / 60 60 10 10
MIO 65 82 64 84 / 70 60 20 10
F10 64 81 65 86 / 50 40 10 0
HHW 66 82 67 86 / 50 40 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....18Hazardous weather outlook, Jun 6, 11:32 AM CST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1232 PM CDT Thu Jun 6 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1232 PM CDT Thu Jun 6 2019
...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Most of eastern Oklahoma and western Arkansas.
ONSET...After 3 pm.
FLASH FLOOD.
RISK...Limited.
AREA...eastern Oklahoma and western Arkansas.
ONSET...After 3 pm.
HEAVY RAIN.
RISK...Elevated.
AREA...eastern Oklahoma and western Arkansas.
ONSET...After 3 pm.
DISCUSSION...
Widespread showers and thunderstorms will develop across
eastern Oklahoma and western Arkansas this Afternoon and
continue into Tonight as an upper level low moves across
the region. The showers and thunderstorms will be slow-moving,
efficient rain producers, and will likely result in localized
quick-onset flash flooding. There will also be some threat of
rises on areas streams and rivers, depending on where the
heaviest rains fall. In addition to heavy rain, some
stronger cells may produce marginally severe hail and wind gusts.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through Wednesday...No Hazards.
EXTENDED DISCUSSION...
Showers and thunderstorms will continue to gradually decrease in
coverage through Saturday, with some threat of locally heavy
rainfall continuing. Dry and cooler weather will prevail for the
early part of next week.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor ongoing weather conditions, especially in
areas that are still dealing with overland flooding. Lake levels
remain well above normal and any additional heavy rain may lead to
increased river levels.
weather.gov/tulsa contains additional information.
Flash Flood, Tulsa
- When
- June 6, 3:00 PM CST to 8:15 PM CST
- Where
- Tulsa County, 1.41 mi NW of Alsuma to 1.86 mi NW of Alsuma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.117, -95.884
A car was stranded in high water on Skelly Drive near I-44 and S Memorial Drive.
Flash Flood, Tulsa
- When
- June 6, 3:07 PM CST to 8:15 PM CST
- Where
- Tulsa County, 0.58 mi NNE of Broken Arrow Arpk to 1.63 mi NNE of (Tul)tulsa Intl Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 36.057, -95.864
Several streets were flooded and closed across the City of Tulsa.
Flash Flood, Tulsa
- When
- June 6, 3:12 PM CST to 8:15 PM CST
- Where
- Tulsa County, 1.44 mi SSW of Dawson to 1.35 mi ESE of Tulsa
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.151, -95.910
A car was stranded in high water near E 11th Street and S Sheridan Road.
Flash Flood, Tulsa
- When
- June 6, 3:29 PM CST to 8:15 PM CST
- Where
- Tulsa County, 0.6 mi SW of Dawson to 0.48 mi SSW of Dawson
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.163, -95.907
Eastbound lanes of I-244 near N Sheridan Road were flooded and closed.
Flash Flood, Osage
- When
- June 6, 3:29 PM CST to 8:15 PM CST
- Where
- Osage County, 9.72 mi ESE of Hominy Arpt to 5.35 mi ESE of Hominy Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.376, -96.219
Portions of Highway 20 between Hominy and Skiatook were closed.
Flash Flood, Tulsa
- When
- June 6, 3:30 PM CST to 8:15 PM CST
- Where
- Tulsa County, 0.84 mi WSW of Broken Arrow to 1.33 mi WSW of Broken Arrow
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.047, -95.795
Several streets were flooded and closed in Broken Arrow.
Flash Flood, Tulsa
- When
- June 6, 4:00 PM CST to 8:15 PM CST
- Where
- Tulsa County, 1.16 mi WSW of Owasso to 3.14 mi SSE of Owasso Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.264, -95.870
Portions of numerous roads were flooded and closed in and around Owasso.
Flash Flood, Rogers
- When
- June 6, 4:04 PM CST to 9:15 PM CST
- Where
- Rogers County, 1.76 mi WSW of Claremore to 4.41 mi SW of Claremore
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.311, -95.629
Portions of several roads on the west side of Claremore were flooded and closed.
Flash Flood, Rogers
- When
- June 6, 4:12 PM CST to 8:15 PM CST
- Where
- Rogers County, 5.66 mi SSE of Collinsville to 5.53 mi SSE of Collinsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.293, -95.795
The intersection of E 96th Street N and N 161st E Avenue was flooded and closed.
Flash Flood, Rogers
- When
- June 6, 4:13 PM CST to 9:15 PM CST
- Where
- Rogers County, Claremore to 2.57 mi SSW of Claremore
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.320, -95.600
Several roads were flooded and closed in and around Claremore.
Flash Flood, Tulsa
- When
- June 6, 4:28 PM CST to 8:15 PM CST
- Where
- Tulsa County, 0.33 mi SE of Dawson to 0.57 mi SE of Dawson
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 36.167, -95.895
Several homes were flooded just north of the Admiral Twin Theater, on E Independence Street.
Flash Flood, Tulsa
- When
- June 6, 4:44 PM CST to 8:15 PM CST
- Where
- Tulsa County, 1.61 mi WNW of Owasso Arpt to 0.96 mi WNW of Owasso Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.277, -95.808
Portions of E 86th Street N were flooded and closed between N 151st E Avenue and N 161st E Avenue.
Flash Flood, Tulsa
- When
- June 6, 4:50 PM CST to 8:15 PM CST
- Where
- Tulsa County, 3.13 mi NNW of Owasso Arpt to 2.98 mi NW of Owasso Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.308, -95.811
The intersection of E 106th Street N and N 147th E Avenue was closed due to flooding.
Flash Flood, Muskogee
- When
- June 6, 4:51 PM CST to 9:15 PM CST
- Where
- Muskogee County, 1.37 mi NE of Hatbox Arpt to 1.32 mi NNW of Muskogee
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.762, -95.400
Portions of several streets were flooded and closed on the west side of town.
Flash Flood, Sequoyah
- When
- June 6, 6:45 PM CST to 10:00 PM CST
- Where
- Sequoyah County, 0.73 mi NE of Moffett to 0.61 mi NNW of Moffett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.387, -94.440
Several roads were flooded and closed in and around Moffett.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20193 deaths · 1 event
- Tornadoes and Flash Flooding in Louisiana, June 6, 20191 death · 5 injured · $880,000 · EF2 · 13 events
- Hail and Damaging Winds in Texas, June 6, 20191 death · $1.2 million · 1.75 in hail · 32 events
- Heat in Arizona, June 6, 20191 death · 1 event
- Flood in Colorado, June 6, 20191 death · 1 event
- Hail and Damaging Winds in Texas, June 6, 2019$555,000 · 2 in hail · 8 events
- Flash Flooding and Flooding in Kentucky, June 6 to 7, 2019$275,000 · 6 events
- Damaging Winds in Texas, June 6, 2019$86,000 · 60 kt wind · 6 events
- Flash Flooding in Arkansas, June 6, 2019$20,000 · 16 events
- Flash Flooding in Oklahoma, June 6, 2019$20,000 · 12 events
- Flash Flooding in Kansas, June 6, 2019$30,000 · 2 events
- Damaging Winds in Utah, June 6, 201963 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837521, 837526, 837531, 837535, 837542, 837544, 837547, 837551, 837554, 837557, 837559, 837767, 837770, 837775, 837791.